Sunday, April 19, 2009

Three Month Valcyte Update

These past three months have simultaneously gone by quickly and slowly. I have no idea if I'll be a responder. I had hoped to see some sort of consistent improvements by now but it seems the most that doctors really know about Valcyte is that people's' response varies and one can't make any assumptions based on people's response. Some people have few problems tolerating Valcyte and have had good results while others have a horrible time and don't respond and others have a horrible time and good response, etc...

I have developed a new symptom which is a feeling of weakness in my muscles, especially my legs. I've had a few days of rather intense muscle pain also as well as some (what feels like) tendon pain in my hands and my right foot.

I backed of the Amantadine today as well as the methylation protocol supplements. I'd like to back off the Valcyte as well but I read through Roche's information today and it said not to stop Valcyte because the virus (referring to CMV which I don't have but I assume it applies to HHV 6 and EBV as well) can return quickly if the drug is stopped.

As far as improvements I've had some in cognitive functioning and mood but not too much in terms of physical functioning although this is a bad day to rationally evaluate that because of the bad weakness and muscle pain.

My doctor's office wrote back and they want me to stay on it for the full six months.

12 comments:

Treya said...

Hi there. I'm just wondering do you get yeast infections or stomach problems? I was on a similar drug called Famvir for a few months, then followed by steroids: I was left with a lot of stomach problems, I reckon due to a bad yeast infection I got. I'm sure you have all of this covered, but if not I would take lots of friendly bacteria.

Best of luck with the rest of the treatment! : )

Pris said...

It's so hard to know what to do except to hope you'll be one of the lucky ones who responds. How much longer do you have to go to know? I know you've said, but I can't remember. You've got a lot of courage jumping out into the void like that.

Sue Jackson said...

Thanks for the update, Terri. I've been wondering how things are going for you. I'm glad you've at least had some improvement in the awful emotional symptoms.

I hope Valcyte does work for you and you see some physical improvements soon.

Sue

Hege Renate said...

Just wanted to say that I really like your blog, and will follow it from now on.

www.tiredofME.com

cfswarrior said...

Hi Treya-

Thanks for commenting! Your comment prompted me to buy some probiotics so I really appreciate it. I don't have stomach problems other than bloating and I don't get yeast infections. I will be treating yeast once I go off Valcyte.

How long were you on steroids for? I've heard that antivirals can cause stomach problems sometimes. Hopefully you can get find some relief from the stomach problems.

Terri

cfswarrior said...

Hi Pris-

I have 2 months and 3 weeks more to go on Valcyte although I'm thinking of stopping it at 5 months.

I'm hoping to be one of the lucky ones that responds but I'm not sure I will.

Thanks for your support. It means a lot.

Terri

cfswarrior said...

Hi Sue-

Thanks! I hope to see some improvements. My hope is dwindling but who knows?

I am glad to be rid of most of the emotional symptoms. Thanks goodness!

Terri

cfswarrior said...

Hege Renate-

Welcome to my blog! I'm glad you like my blog and will be following.

Terri

linda said...

hi! I see you are at 3 months and I thought I would let you know that I stopped valcyte at this point because of severe physical and emotional/mental symptoms that were not easing up. I started with HHV6 titres of over 640 and I also wanted you to know, that even tho I stopped the drug "early", my titres are now at around 80, considered cured and it is about 6 months later....but I still have CFS...it made no difference at all to that or my fibromyalgia but actually seemed to weaken my immune system even more....however do not be discouraged by that, it is not unusual after taking valcyte to need many months if not a year to recover from it's effects. even tho your CFS is better. :(

so, if you are afraid to stop because of the virus coming back, don't be...your virus won't get worse or come back, it is most likely already destroyed and you just have to stay on because it's the protocol usually to be 6-12mths, which I cannot even imagine!!

many blessings to you...it's not easy but one never knows and you may be one of the lucky ones, if you choose to continue.

Pris said...

I should mention that I had high titers of HHV6, too, but couldn't take any meds in that class so I took the herbal equivalent for a while (blanking on its name). That began to inflame my bladder because I developed interstitial cystitis, not uncommon with autoimmune illnesses. My titers also went down steadily and were still in the normal range last testing. I also still have cFIDS. I'm improved, though, so I think as these things improve in our body by whatever means, it helps.

cfswarrior said...

Hi Linda!

I'm so glad to hear from you. I've wondered how your Valcyte journey went.

I'm sorry to hear about your experience and I really get it. I too was having horrible emotional symptoms.

Your comment is very timely in terms of helping me to decide how much longer I want to be on this toxic drug.

How are you feeling these days?

Thanks again for your comments. It's kind of amazing how timely they are.

Terri

linda said...

terri, thank you for your kind words but don't thank me...I pop in and out of your blog and have kept up with your travails with this nasty drug but didn't want to say much until things sort of leveled out...then today I came by and read what you had posted about worries of the viruses coming back; it made me feel I needed to tell you that my titres are "normal" and so the valcyte worked but not on what I wanted it to... :(

I wish I had better news for you where I am concerned but I'm afraid I don't, at this point...I am crashing badly after a visit with my grandkids and I feel pretty low and lots of fm pain as well...sigh...we must keep on trying to accept and find joy however and their visit also gave me tremendous happiness so it's well worth it and now, I have the quiet time I need to recover...like about a year ;)

blessings to you...